MAUDE Adverse Event Report: BAUSCH + LOMB 25G BI-B COMBINED ELITE W WF; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB 25G BI-B COMBINED ELITE W WF; UNIT PHACOEMULSIFICATION
Model Number SE5425WVB
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported the cutter stopped working but aspiration continued.
 
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.This investigation is ongoing.Related to medwatch 1920664-2026-00010.
 
Additional Manufacturer Narrative
One se5425wvb tyvek pack label from lot x8580 along with one 25ga.Bi-blade cutter was returned inside an unknown sterilization pouch.The rest of the pack components were not returned.The tip protector was not returned.Visual inspection found the needle was bent.The port window was in the opened position.There was dried solution visible around the port window and on the outer needle shaft.There was solution visible in the aspiration line.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no damage was found.A functional test was performed using a stellaris elite system.The cutter did not aspirate and would not cut.The inner needle was binding up, preventing cutting and aspiration.It should be noted that a bent needle could contribute to poor cutting performance due to friction and binding between the inner and out needle assemblies.Due to the returned condition, and evidence of use, the cause of the bent needle cannot be determined.Due to the returned condition and evidence of use, the cause of the bent needle cannot be determined.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.Related to medwatch 1920664-2026-00010.

Brand Name
25G BI-B COMBINED ELITE W WF
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd.
st. louis, MO 63122
6362263089
MDR Report Key24245333
Report Number0001920664-2026-00011
Device Sequence Number9970652
Product Code HQC
UDI-Device Identifier00757770059775
UDI-Public(01)00757770059775(17)280809(10)X8580
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSE5425WVB
Device Lot NumberX8580
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT.
Patient SexUnknown